Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 10, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 3, 2014, 5:06 PM EDT for 5 counties in West Virginia. It was in force for 39 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2014, 5:06 PM EDT (21:06 UTC)
- Expired
- Apr 3, 2014, 5:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Jackson County, WV, Kanawha County, WV, Mason County, WV, Putnam County, WV, Roane County, WV
The radar
The Charleston,WV radar (KRLX), 33 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 5:10 PM EDT | TSTM WND DMG | Nw Teays Valley, WV | TREES DOWN IN TEAYS VALLEY |
| Apr 3, 5:25 PM EDT | TSTM WND DMG | 3 Ssw Sissonville, WV | POWERLINES AND POWERPOLES DAMAGED IN NORTHERN SISSONVILLE |
| Apr 3, 5:30 PM EDT | TSTM WND DMG | 1 Nw Hurricane, WV | POWER LINES DOWN IN THE TOWN OF HURRICANE |
| Apr 3, 5:30 PM EDT | TSTM WND DMG | Nw Teays Valley, WV | TREES DOWN IN TEAYS VALLEY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
696 WUUS51 KRLX 032106 SVRRLX WVC035-039-053-079-087-032145- /O.NEW.KRLX.SV.W.0010.140403T2106Z-140403T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 506 PM EDT THU APR 3 2014 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN JACKSON COUNTY IN WEST VIRGINIA... NORTHERN KANAWHA COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF NITRO... SOUTH CENTRAL MASON COUNTY IN WEST VIRGINIA... PUTNAM COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF WINFIELD... SOUTHWESTERN ROANE COUNTY IN WEST VIRGINIA... * UNTIL 545 PM EDT * AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELEANOR...OR NEAR WINFIELD...MOVING EAST AT 50 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TEAYS VALLEY...SISSONVILLE...POCA...PINCH...KENNA...HURRICANE... ELKVIEW...CROSS LANES...CLENDENIN AND BUFFALO. THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE MARKERS 33 AND 48 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 105 AND 127 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 2 AND 23. PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. LAT...LON 3876 8131 3836 8128 3842 8204 3865 8204 TIME...MOT...LOC 2106Z 267DEG 45KT 3851 8194 $$ 26
1 follow-up statement
024
WWUS51 KRLX 032129
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
529 PM EDT THU APR 3 2014
WVC053-079-032139-
/O.CAN.KRLX.SV.W.0010.000000T0000Z-140403T2145Z/
PUTNAM WV-MASON WV-
529 PM EDT THU APR 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MASON AND PUTNAM
COUNTIES IS CANCELLED...
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
33 AND 45 IN WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3876 8131 3836 8128 3846 8173 3847 8172
3850 8174 3860 8174 3860 8173 3863 8170
3868 8174
TIME...MOT...LOC 2129Z 267DEG 45KT 3852 8157
$$
WVC035-039-087-032145-
/O.CON.KRLX.SV.W.0010.000000T0000Z-140403T2145Z/
KANAWHA WV-JACKSON WV-ROANE WV-
529 PM EDT THU APR 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHWESTERN ROANE...SOUTHEASTERN JACKSON AND NORTHERN KANAWHA
COUNTIES IN WEST VIRGINIA...
AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SISSONVILLE...OR 12
MILES NORTH OF CHARLESTON...MOVING EAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PINCH...ELKVIEW...HARMONY...WALTON...GANDEEVILLE AND CLENDENIN
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 109 AND 127 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 6
AND 23.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3876 8131 3836 8128 3846 8173 3847 8172
3850 8174 3860 8174 3860 8173 3863 8170
3868 8174
TIME...MOT...LOC 2129Z 267DEG 45KT 3852 8157
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:27 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 3, 3:27 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 327 PM EDT THU APR 3 2014 .SYNOPSIS... WARM FRONT WILL MOVE NORTHEAST THIS EVENING. COLD FRONT CROSSES FRIDAY. HIGH PRESSURE BRINGS A PLEASANT WEEKEND. LOW PRESSURE CROSSES MONDAY. && .NEAR TERM /THROUGH FRIDAY/... LATEST SURFACE MAP SHOWS A WARM FRONT ACROSS SOUTHERN PORTION OF OUR FORECAST AREA. RADAR DATA INDICATES A LARGE AREA OF SHOWERS AND STORMS...ASSOCIATED WITH A MID-LEVEL SHORTWAVE AND THE WARM FRONT...WAS MOVING EAST ACROSS OHIO AND KENTUCKY. WARM FRONT WILL LIFT NORTHEAST TONIGHT...AS THE MID-LEVEL SHORTWAVE PUSHES EAST. AS THESE FEATURES MOVE AWAY...SHOWER AND STORM CHANCES WILL DECREASE FROM THE SOUTHWEST EARLY TONIGHT. HOWEVER...A COLD FRONT WILL APPROACH THE REGION LATE TONIGHT...BEFORE PUSHING EAST ON FRIDAY. THE MIDDLE OHIO VALLEY WILL SEE THE MOST RAINFALL THROUGH EARLY TONIGHT. PW VALUES WILL INCREASE THIS EVENING...WITH VALUES APPROACHING 1.5 IN OVER THE MIDDLE OHIO VALLEY INTO TONIGHT. SUGGEST DOWNPOURS COULD PRODUCE LOCALLY EXCESSIVE RAINFALL. AS THE WARM FRONT MOVES NORTHEAST...MODELS SUGGEST PW VALUES WILL DECREASE SOMEWHAT FROM THE SOUTHWEST TONIGHT. HOWEVER...LOW-LEVEL MOISTURE WILL ONCE AGAIN INCREASE WITH PW VALUES ONCE AGAIN APPROACHING 1.5 INCHES. CURRENT THINKING IS THAT WHILE PRECIPITATION MAY BE QUITE HEAVY... THE PRECIPITATION SHOULD CONTINUE TO MOVE...WHICH SHOULD LIMIT THE THREAT OF WATER ISSUES INTO TONIGHT. THE MAIN THING THE PRECIP THROUGH EARLY TONIGHT WILL DO IS TO PRIME THE SOIL FOR POSSIBLE WATER PROBLEMS ON FRIDAY. HOWEVER...WE WILL NEED TO CONTINUE TO MONITOR. THE WEATHER THREATS FOR FRIDAY ARE TWO-FOLD...HEAVY RAIN AND SEVERE WEATHER THREATS. THE COMBINATION OF ABUNDANT LOW-LEVEL MOISTURE...THE COLD FRONT AND A STRONG MID-LEVEL SHORTWAVE WILL RESULT IN A GOOD CHANCE OF SHOWERS AND STORMS. WITH HIGH PW VALUES...ONCE AGAIN EXPECT SOME HEAVY RAIN WITH THE STORMS ON FRIDAY. HOWEVER...STORMS WILL ONCE AGAIN BE MOVING...LIMITING THREAT OF WIDESPREAD WATER ISSUES. AREA IS OUTLOOKED BY SPC AS SLIGHT RISK ON FRIDAY WITH STRAIGHT LINE WINDS THE GREATEST THREAT. HOWEVER...THE AMOUNT OF PRECIPITATION AND CLOUDS WILL HAVE A BIG IMPACT ON THE AMOUNT OF INSTABILITY AND ASSOCIATED SEVERE WEATHER THREAT. BECAUSE OF THIS UNCERTAINTY... WILL NOT PUT ANY MENTION OF STRONG OR DAMAGING WINDS IN FORECAST AT THIS TIME. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... MUCH OF THE GOOD CAA PASSES BY TO THE N FRIDAY NIGHT. WILL LEAVE SOME LOW POPS IN THE N MOUNTAINS FOR SOME BRIEF UPSLOPE SHRA. OTHERWISE HAVE A CLEARING SKY INTO SATURDAY MORNING...BEFORE HEATING YIELDS A FLAT AFTERNOON CU FIELD. IT WILL BE BREEZY DURING MIXING HOURS WITH 20 TO 25 KT GUSTS CODED UP. TEMPS WILL COME DOWN COMPARED TO LAST SEVERAL...TO SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR. SURFACE HIGH BUILDS OVERHEAD SATURDAY NIGHT INTO SUNDAY WITH AN INFLUX OF CIRRUS CLOUDS TOWARD DAWN...CARRYING INTO THE DAY. WENT TOWARD THE COOLER MAV FOR LOWS IN THE OUTLYING AREAS AND TYPICAL COLD SPOTS. TEMPS REBOUND NICELY ON SUNDAY AIDED ON STRENGTHENING SE DOWNSLOPING FLOW. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... MODELS CONTINUE TO BE CLOSE AND CONSISTENT WITH A DEEPENING LOW PRESSURE SYSTEM THAT LIFTS UP THRU THE WESTERN OHIO VALLEY MONDAY AND INTO THE GREAT LAKES...FIRST DRIVING A WARM FRONT NORTH EARLY MONDAY AND THEN FOLLOWED BY A COLD FRONT MONDAY NIGHT. THE LOW IS SUPPORTED BY A NEGATIVE TILTED SHORT WAVE LIFTING NORTHEASTWARD OUT AHEAD OF THE MAIN UPPER TROUGH OVER THE MISSISSIPPI VALLEY. MODELS SHOW THE NORM FOR THIS TYPE OF SYSTEM. A BAND OF SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS WITH THE WARM FRONT WILL LIFT NORTH THRU THE AREA MONDAY MORNING. SOUTH TO SOUTHEAST FLOW AHEAD OF THE WARM FRONT WILL CREATE A RELATIVE RAIN SHADOW EFFECT BETWEEN THE OHIO RIVER AND THE MOUNTAINS...WITH LESS QPF IN THAT AREA. NEVERTHELESS...AT LEAST LIKELY OR HIGHER POPS ARE THE ORDER HERE WITH GOOD UPPER SUPPORT AND GOOD MOISTURE INFLOW. BEHIND THE WARM FRONT WILL BE A MID LEVEL DRY SLOT LIFTING UP ACROSS THE AREA MONDAY AFTERNOON AHEAD OF THE COLD FRONT...WHICH IS TYPICAL FOR A NEGATIVELY TILTED SHORT WAVE. WILL KEEP CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE WARM SECTOR GIVEN THE LOW LEVEL MOISTURE...AND THE WINDS BECOME GUSTY FROM THE SOUTH. LOOK FOR QUITE MILD TEMPS MONDAY AFTERNOON WITH SOME PEEKS OF SUN. COLD FRONT COMES ACROSS MONDAY NIGHT...AND WILL KEEP CHANCE POPS FOR SHOWERS. WILL OMIT THUNDER FOR NOW GIVEN THE DIURNAL FACTOR AND MUCH OF THE ENERGY SHIFTING NORTH OF THE AREA AHEAD OF THE SHORT WAVE. SCATTERED SHOWERS WILL CONTINUE THRU TUESDAY BEHIND THE FRONT...AND INTO TUESDAY NIGHT FOR THE MOUNTAINS AS THE MAIN UPPER TROUGH AND LOWER LEVEL CYCLONIC FLOW HAS YET TO PASS THRU. EXCEPT FOR THE HIGHEST OF ELEVATIONS IN THE NORTHERN MOUNTAIN...THE AIR WILL NOT BE NEARLY COLD ENOUGH FOR A CHANGEOVER TO SNOW BEHIND THE FRONT TUESDAY NIGHT. HIGH PRESSURE BUILDS IN FOR WEDNESDAY AND THURSDAY WITH COOLER AND DRIER AIR. LOOK FOR TEMPS FALLING FROM ABOVE NORMAL MONDAY TO BELOW NORMAL TUESDAY INTO THURSDAY. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... LATEST RADAR MOSAIC SHOWS A BAND OF SHOWERS PUSHING NORTHEAST ACROSS THE REGION. CONDITIONS ARE GENERALLY IN THE VFR CATEGORY... EXPECT FOR SOME MVFR VISIBILITIES IN THE SHOWERS. CONDITIONS WILL DETERIORATE THIS AFTERNOON AS A WIDESPREAD AREA OF SHOWERS AND STORMS ACROSS OH/KY MOVES INTO THE REGION. AFTER 20Z...EXPECT MVFR CONDITIONS WILL BECOME WIDESPREAD IN AND AROUND THE SHOWERS...WITH LOCAL IFR CONDITIONS IN THE HEAVIER RAIN. EXPECT WIDESPREAD PRECIPITATION WILL END AS A WARM FRONT MOVES NORTHEAST...WITH CONDITIONS IMPROVING TO MVFR/IFR FROM THE WEST AFT 04Z. A COLD FRONT WILL APPROACH THE AREA FROM THE WEST LATE TONIGHT AND THEN PUSH INTO THE AREA AFTER 12Z. EXPECT CONDITIONS WILL AGAIN DETERIORATE AND BECOME MVFR/LOCAL IFR IN THE SHOUWERS AND STORMS. LIGHT S TO SE SFC FLOW N OF THE WARM FRONT WILL BECOME S TO SW ONCE THE WARM FRONT PUSHES THROUGH...AND BE GUSTY AT TIMES THIS AFTERNOON. LIGHT SW FLOW ALOFT OVERNIGHT WILL BECOME MODERATE SW LATE TODAY. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING AND EXTENT OF MVFR TO IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS MAY VARY FROM FCST. MAY NEED TO UPGRADE TAFS TO TSRA FOR SOME SITES LATER TODAY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03 CRW CONSISTENCY H H H L L M M M M H H H HTS CONSISTENCY H H L M M M M M M H H H BKW CONSISTENCY H H H H M M H H H H H H EKN CONSISTENCY H H H M M H H M M M L L PKB CONSISTENCY M M L L H H H H H H H H CKB CONSISTENCY H H M M M M H H H H H H AFTER 18Z FRIDAY... IFR POSSIBLE FRIDAY IN SHOWERS AND THUNDERSTORMS...AS A COLD FRONT CROSSES. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JSH/JMV/30 NEAR TERM...JSH SHORT TERM...30 LONG TERM...JMV AVIATION...JSH
Hazardous weather outlook, Apr 3, 10:39 AM EDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1039 AM EDT THU APR 3 2014 VAZ003-004-WVZ015>018-024>029-033>038-046-041445- DICKENSON-BUCHANAN-KANAWHA-ROANE-WIRT-CALHOUN-MINGO-LOGAN-BOONE-CLAY- BRAXTON-GILMER-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- POCAHONTAS- 1039 AM EDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PRODUCE LOCALLY HEAVY RAINFALL AND STRONG DAMAGING WINDS...AS A COLD FRONT PASSES FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ076-WVZ008>011-019-020-030>032-039-040-047-041445- WASHINGTON-JACKSON WV-WOOD-PLEASANTS-TYLER-RITCHIE-DODDRIDGE-LEWIS- HARRISON-TAYLOR-UPSHUR-BARBOUR-RANDOLPH- 1039 AM EDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THESE THUNDERSTORMS COULD PRODUCE LOCALLY STRONG WINDS AND EXCESSIVE RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PRODUCE LOCALLY HEAVY RAINFALL AND STRONG DAMAGING WINDS...AS A COLD FRONT PASSES FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ066-067-075-083>087-WVZ005>007-013-014-041445- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-JACKSON OH- VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-LINCOLN-PUTNAM- 1039 AM EDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AS A COLD FRONT APPROACHES OUR AREA. DAMAGING WINDS WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY AS THE COLD FRONT PASSES THROUGH THE AREA. LOCALLY HEAVY RAINFALL AND STRONG DAMAGING WINDS WILL BE POSSIBLE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Apr 3, 4:53 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
453 PM EDT THU APR 3 2014
KYZ105-WVZ005>008-013>016-024>026-032215-
BOONE WV-CABELL WV-JACKSON WV-KANAWHA WV-LAWRENCE KY-LINCOLN WV-
LOGAN WV-MASON WV-MINGO WV-PUTNAM WV-ROANE WV-WAYNE WV-
453 PM EDT THU APR 3 2014
...SPECIAL WEATHER STATEMENT FOR LAWRENCE COUNTY IN KENTUCKY...AND
SOUTHERN ROANE...WAYNE...NORTHERN BOONE...CABELL...SOUTHERN
JACKSON...KANAWHA...LINCOLN...WESTERN LOGAN...SOUTHERN MASON...
WESTERN MINGO AND PUTNAM COUNTIES IN WEST VIRGINIA UNTIL 615 PM
EDT...
AT 450 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
15 MILES NORTHWEST OF WINFIELD TO BEECH FORK STATE PARK TO
SALYERSVILLE...MOVING EAST AT 45 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR CLIFFORD AROUND 500 PM...KENNA AROUND 515
PM...LOONEYVILLE AROUND 530 PM AND TURTLE CREEK AROUND 545 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 12 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
128 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 31...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 86 AND 95.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3873 8200 3870 8144 3863 8112 3825 8146
3763 8215 3763 8222 3768 8231 3778 8234
3795 8252 3795 8256 3789 8259 3788 8263
3797 8287
05The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 4:10 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 35 min |
| Apr 3, 4:53 PM EDT | Special Weather Statement | RLX | Boone, Cabell, Kanawha, Lincoln, Logan, Mingo and 2 more | 82 min |
| Apr 3, 5:18 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Lincoln, Logan, Mingo, Wayne | 57 min |
| Apr 3, 5:43 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Gilmer, Kanawha, Nicholas and 1 more | 47 min |
| Apr 3, 5:48 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Clay, Fayette, Kanawha, Nicholas | 42 min |
| Apr 3, 6:00 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Lincoln, Logan, Mingo, Raleigh and 1 more | 60 min |
| Apr 3, 6:24 PM EDT | Special Weather Statement | RLX | Mingo | 51 min |
| Apr 3, 6:33 PM EDT | Special Weather Statement | RLX | Braxton, Nicholas, Webster | 57 min |
| Apr 3, 6:53 PM EDT | Special Weather Statement | RLX | Logan, Mingo | 52 min |
| Apr 3, 7:32 PM EDT | Special Weather Statement | RLX | Boone, Raleigh | 43 min |
| Apr 3, 7:33 PM EDT | Special Weather Statement | RLX | Boone, Raleigh | 42 min |
| Apr 3, 7:36 PM EDT | Special Weather Statement | RLX | Wayne | 54 min |
| Apr 3, 7:54 PM EDT | Special Weather Statement | RLX | Boone, Logan, Mingo | 66 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.